MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SCISSORS, 5 FR., SEMIFLEXIBLE

OLYMPUS WINTER & IBE GMBH SCISSORS, 5 FR., SEMIFLEXIBLE
Model Number A4826
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer returned the scissors, 5 fr., semiflexible to olympus repair center for evaluation of a reported broken insertion part that was found during preparation for use for a diagnostic, hysteroscopy procedure.The procedure was completed with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer¿s allegation was confirmed.The device evaluation found the insertion tube of the subject instrument ruptured from the root (the working end of the grasping forceps is completely broken off.That means the jaws are not connected to the shaft anymore).There is tearing at the broken part of the insertion tube.The insertion tube has multiple bends and deformations.Inspection noted that the tearing phenomenon at the fracture position of the insertion tube caused by external force.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Section b5 was corrected with information that was inadvertently omitted from the initial report.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the definitive root cause of the broken insertion part was external force.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The patient was not under anesthesia.

Brand Name
SCISSORS, 5 FR., SEMIFLEXIBLE
Common Device Name
SCISSORS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17210648
Report Number9610773-2023-01740
Device Sequence Number5684182
Product Code NWW
UDI-Device Identifier04042761006897
UDI-Public04042761006897
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA4826
Device Catalogue NumberA4826
Device Lot Number229W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OTV-S190
Patient SexUnknown